Alert archive / Wisconsin / Gale Watches in 2018
Gale Watch 10, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Oct 27, 2018, 3:09 PM CDT. It took effect at Oct 28, 2018, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 27, 2018, 3:09 PM CDT (20:09 UTC)
- In effect from
- Oct 28, 2018, 1:00 PM CDT
- Expired
- Oct 27, 2018, 8:43 PM CDT
- In force
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Oct 27, 1:07 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Oct 27, 1:07 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 107 PM CDT Sat Oct 27 2018 .UPDATE... An band of rainfall continues to slowly move eastward across the forecast area early this afternoon. Still expecting this precipitation to diminish as it heads into the eastern forecast area. && .AVIATION(18Z TAFS)... The band of rainfall slowly moving through southern Wisconsin will likely diminish as it heads toward Lake Michigan this afternoon. A few obs showing MVFR ceilings, but most places should remain VFR into the evening. Rain showers are then expected tonight into Sunday, winding down late morning into the afternoon as low pressure moves through the area. A rumble or two of thunder is not out of the question. IFR and MVFR ceilings will move in overnight, hanging on through the day Sunday. Breezy winds winds will develop tomorrow behind the departing low. && .PREV DISCUSSION... (Issued 942 AM CDT Sat Oct 27 2018) UPDATE... Showers will continue to move into the west this morning, then trek eastward into early afternoon. Models are in decent agreement that the showers should largely fall apart east of Madison, though a few sprinkles may survive to the eastern forecast area. MARINE... Northwest to north winds behind departing low pressure may briefly hit gale force in southern portions of Lake Michigan Sunday afternoon and into the evening. A Small Craft Advisory looks likely for the nearshore waters, particularly from Port Washington southward. Highest waves tomorrow will be in southeast parts of the lake. Lighter winds and lower waves are then generally expected through the first half of the upcoming week. PREV DISCUSSION... (Issued 615 AM CDT Sat Oct 27 2018) UPDATE... No change to the forecast for today. AVIATION(12Z TAFS)... The MVFR ceilings with 2500 ft cloud base heights are showing up in the observations over northeast IL. It looks like southern WI escaped them for now. Unless the winds shift to the southeast, we should be in the clear. Mid level clouds are thin enough to allow for some radiational fog to develop. Expect this to be patchy and intermittent. We should remain VFR through the day. Look for MVFR to IFR ceilings overnight through Sunday morning as a potent, compact low pressure system rolls across southern Wisconsin and brings rain showers with a slight chance of thunder. PREV DISCUSSION... (Issued 327 AM CDT Sat Oct 27 2018) SHORT TERM... Today and Tonight...Forecast Confidence is Medium. The light returns showing up on radar over southwest WI are generally sprinkles as the rain evaporates before it hits the ground. This is along a weak surface trough and subtle 925-850mb warm air advection, along with weakening vorticity advection. Meanwhile, low pressure over the Ohio River Valley is pushing slightly higher RH into the low levels over Lake Michigan and producing lake effect clouds. These will advect inland over southeast WI on northeast winds through mid morning before likely dissipating. We may see more breaks in the clouds over southern WI this afternoon which would allow temperatures to reach the lower 50s once again. Tonight, a compact surface low with a robust mid level shortwave trough will track across central MN and southern WI. There will be a period of breezy southeast winds ahead of the low late tonight. Temperatures are expected to remain fairly mild in the lower to mid 40s overnight. Strong forcing and steep mid level lapse rates will allow for weak CAPE and therefore a chance for a few rumbles of thunder. We should see around a quarter inch with this round of showers tonight into Sunday. Highest amounts will be toward central WI and lowest amounts toward the IL border. LONG TERM... Sunday...Confidence Moderate to High. The robust, quick hitting shortwave and associated surface low should be overhead Sunday morning, with a band of rain located along and just north of the track of the low. Right now that looks most likely to be along and northeast of a line from Montello to Watertown to Kenosha, though some minor adjustments in either direction are likely over the next 24 hours. Precipitation should be all rain with this system, and a few rumbles of thunder aren't entirely out of the question given robust lift and decent lapse rates. That low will quickly pull east by afternoon, with just some lingering showers in the cold air advection on the backside of the system. Sunday afternoon does look to be rather windy, with northwest winds gusting into the 20-30 MPH range at times. Temperatures on Sunday will top out in the low 50s, likely falling into the 40s by mid to late afternoon. Monday and Tuesday...Confidence Moderate to High. Monday should be a pleasant day, with ridging aloft across the Great Lakes and surface high pressure centered over the lower Ohio Valley. Temperatures Monday should warm into at least the mid 50s, and a few 60s aren't out of the question across far southwestern Wisconsin, where low level warm air advection will kick in by afternoon. A shortwave passing through the far northern Great Lakes/southern Ontario on Tuesday will drag a front across the area, but precipitation chances are questionable at this point. Moisture will likely be rather scarce until the front is basically on top of us, suggesting that showers may just be getting started as the front starts to move east. Obviously any shift further east would likely leave most of the area dry, with the converse if better moisture arrives earlier and further west. Wednesday through next Saturday...Confidence moderate to high early...trending to low by the weekend. Cooler temperatures along with dry weather can be expected for the middle to end of the week, with highs back into the 40s. Another wave or two looks to approach late in the week into next weekend, though confidence is on the low side given the pattern of fast, "wavy" flow aloft. AVIATION(09Z TAFS)... Mid level clouds are dominating southern WI during the overnight hours. Light returns on radar are mainly sprinkles due to rain evaporating before it reaches the ground. There may be some lower lake effect clouds with MVFR ceilings that push into the southeast around sunrise this morning. There are already 3500 to 5000 ft ceilings spreading inland, but there are lower ceilings upstream in lower Michigan. This is associated with low-level moisture wrapping around low pressure that is over the Ohio River Valley. If they do expand to an MVFR CIG, they are not expected to persist very long. We should begin to see MVFR then IFR ceilings arrive late tonight, toward 12z Sunday. These will be associated with a compact and potent low pressure system moving through central MN and southern WI overnight. It will bring an area of showers and a slight chance of thunderstorms with it late tonight into Sunday morning, along with brief periods of gusty winds. MARINE... Tonight, a compact surface low with a robust mid level shortwave trough will track across central MN and southern WI. There will be a period of breezy southeast winds ahead of the low late tonight and gusty northwest winds behind the system Sunday afternoon into the evening. A few gale force gusts are possible over the open lake. There is not enough confidence about gales yet to issue a gale watch. A small craft advisory will be needed for the nearshore waters. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...DDV Today/Tonight and Aviation/Marine...Cronce Sunday THROUGH Friday...Boxell
Hazardous weather outlook, Oct 27, 3:09 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 309 PM CDT Sat Oct 27 2018 WIZ046-047-051-052-056>060-062>072-282015- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 309 PM CDT Sat Oct 27 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A few rumbles of thunder will be possible late tonight as a fast moving storm system moves into the region. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Northwesterly wind gusts around 40 mph are expected Sunday afternoon near the Illinois border. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-282015- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 309 PM CDT Sat Oct 27 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A Small Craft Advisory is in effect from late Sunday morning into the early evening for brisk northwest winds. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-282015- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 309 PM CDT Sat Oct 27 2018 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A Gale Watch is in effect Sunday afternoon and early evening for the far southern basin of Lake Michigan. Brisk northwesterly winds will develop with gale force gusts to 35 knots possible. High waves will build over the southern basin of Lake Michigan during this time. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 4:22 AM CDT | River Flood Warning | MKX | Jefferson, Rock | 16 hr |
| Oct 27, 3:09 PM CDT | Small Craft Advisory | MKX | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.